Acute Isoniazid Poisoning Presenting with Status Epilepticus [Tepecik Eğit Hast Derg]
Tepecik Eğit Hast Derg. 2006; 16(3): 149-153 | DOI: 10.5222/terh.2006.01729  

Acute Isoniazid Poisoning Presenting with Status Epilepticus

Hasan Ağın1, Şeref Targan1, Nesrin Gülez1, Ferah Genel1, Füsun Atlıhan1
Dr. Behçet Uz Çocuk Hastalıkları ve Cerrahisi Eğitim ve Araştırma Hastanesi, İzmir

Isoniazid (INH) toxicity is a rare clinical condition with a high mortality rate. A 12-year-old girl admitted to our emergency department with generalized convulsive status epilepticus is presented. Physical examination revealed a heart rate of 114 beats per minute, blood pressure 125/85 mmHg, a temperature of 37.2°C. After establishing a secure airway, an intravenous access was obtained and diazepam (0.15 mg/kg IV) and phenytoin (15 mg/kg IV) were given immediately. She was then taken into pediatric intensive care unit because her seizures did not subside despite diazepam and phenytoin administration. The seizures were controlled after initiation of midazolam infusion (0.2 mg/kg IV bolus, followed by an infusion of 0.1 m g/kg/h). She had no history of any previous illness but we have learned from her family history that an elder s is ter was taking therapy for pulmonary tuberculosis. At the fourth hour of her admission, her family notified that fifteen of INH tablets (4.5 g) had been lost. Thereafter, the patient was treated with multiple doses of activated charcoal and 4.5 g of pyridoxine with the diagnosis of acute INH poisoning. She was discharged after 5 days without any sequaele. The case is presented in order to emphasize that 'ısoniazid poisoning should be kep t in mind in any child presenting with unexplained status epilepticus, since tuberculosis is stili a public health problem in our country.

Keywords: Isoniazid, poisoning, status epilepticus


Status Epileptikus Kliniği İle Başvuran Akut İzoniazid Zehirlenmesi: Olgu Sunumu

Hasan Ağın1, Şeref Targan1, Nesrin Gülez1, Ferah Genel1, Füsun Atlıhan1
Dr. Behçet Uz Çocuk Hastalıkları ve Cerrahisi Eğitim ve Araştırma Hastanesi, İzmir

İzoniazid (INH) zehirlenmesi, ender görülen, ancak yüksek mortaliteye sahip bir klinik tablodur. On iki yaşında kız olgu, akut gelişen jeneralize konvülzif status epileptikus tablosunda hastanemiz acil servisine başvurdu. Fizik muayenesinde vücut ısısı 37.2°C, nabzı 114/dk, kan basıncı 125/85 mmHg idi. Olgu havayolunun açılması, oksijenizasyonun sağlanması, intravenöz sıvı girişiminin ardından diazepam (0.15 mg/kg IV) ve fenitoin (15 m g/kg IV) uygulamasına yanıt vermeyince pediatrik yoğun bakım ünitesine alındı ve başlanan midazolam infüzyonu (0.2 mg/kg yükleme dozunun ardından 0.1 m g/kg/saat infüzyon) ile nöbetler durduruldu. Öyküsünden daha önce hiçbir yakınmasının olmadığı, ancak pulmoner tüberküloz nedeni ile tedavi alan bir kardeşinin olduğu öğrenildi. Hospitalizasyonunun 4. saatinde, 15 adet INH tabletin (4.5 gram) kayıp olduğu aile tarafından bildirildi. Bu öykü ve fizik muayene bulguları ile INH zehirlenmesi tanısı alan olguya tekrarlayan dozlarda aktif kömür ve 4.5 gram piridoksin IV olarak uygulandı. Izleminin 5. günü seke isiz olarak taburcu edildi. Olgu ülkemizde tüberkülozun yaygın olması, nedeni açıklanamayan status epileptikus kliniği ile başvuran çocuklarda akut INH zehirlenmesinin akla getirilmesi amacıyla sunulmuştur

Anahtar Kelimeler: İzoniazid, zehirlenme, status epileptikus


Hasan Ağın, Şeref Targan, Nesrin Gülez, Ferah Genel, Füsun Atlıhan. Acute Isoniazid Poisoning Presenting with Status Epilepticus. Tepecik Eğit Hast Derg. 2006; 16(3): 149-153


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share


Similar articles
PubMed
Google Scholar
 (1 accesses)
 (598 downloaded)



Copyright © 2021 The Journal of Tepecik Education and Research Hospital. All Rights Reserved.
Lookus & OnlineMakale